Alert archive / Ohio / Flash Flood Warnings in 2010
Flash Flood Warning 32, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 13, 2010, 4:03 PM EDT for Franklin County, Ohio. It was in force for 104 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2010, 4:03 PM EDT (20:03 UTC)
- Expired
- Jul 13, 2010, 5:47 PM EDT
- In force
- 104 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Franklin County, OH
The radar
The Cincinnati radar (KILN), 93 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1221 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 2:06 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 13, 2:06 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 206 PM EDT TUE JUL 13 2010 .SYNOPSIS... A WAVE OF LOW PRESSURE MOVING ALONG A SLOW MOVING FRONTAL BOUNDARY WILL AFFECT THE AREA TODAY. HIGH PRESSURE WILL BRING WARM AND HUMID WEATHER WEDNESDAY THROUGH THURSDAY. ANOTHER FRONT WILL CROSS THE AREA ON FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AREA OF SHRA/TSRA CONTINUES TO HOLD TOGETHER AND LIFT NE. AS H5 TROF SWINGS E ACRS THE OH VALLEY IT SHOULD PROVIDE ADDITIONAL LIFT...SO EXPECT THE PCPN TO AFFECT THE REGION FOR MUCH OF THE DAY. UPPED POPS TO CATEGORICAL FOR MUCH OF THE REGION. WENT HIGH LIKELY FOR THE THE EXTREME N. WITH THE PCPN AND CLOUD COVER...LOWERED THE TEMPS IN THE REGION. WENT LOWER 80S S AND MID 80S N. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... THUNDERSTORMS WILL DIMINISH TONIGHT AS THE SHORT WAVE MOVES EAST AND THE FRONTAL BOUNDARY DISSOLVES. HIGH PRESSURE AND A VERY WARM AND HUMID AIRMASS WILL TAKE OVER FOR WEDNESDAY THROUGH THURSDAY. A STRONG CAP IN MID LEVELS WILL PROBABLY PREVENT THUNDERSTORM DEVELOPMENT. MAIN CONCERN WILL BE HEAT AND HUMIDITY. HIGH TEMPERATURES IN THE 90S COMBINING WITH DEW POINTS NEAR 70 WILL PRODUCE HEAT INDICES AROUND 100...SO HEAT ADVISORIES MAY BE NEEDED. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... UPPER RIDGE WILL BUILD NORTHEAST INTO THE OHIO VALLEY ON WEDNESDAY AND THURSDAY RESULTING IN DRY AND VERY WARM CONDITIONS...ALTHOUGH GFS MOS IS LIKELY TOO WARM WITH HIGHS. A TROUGH MOVING ACROSS EASTERN CANADA WILL SUPPRESS THE RIDGE AND PUSH A FRONT THROUGH THE AREA. THERE IS UNCERTAINTY WITH THE STRENGTH AND SPEED OF THIS SYSTEM SO LEANED TOWARDS GEFS SOLUTION. THIS SUGGESTS THAT THE FRONTAL PASSAGE AND THEREFORE BEST CHANCE OF STORMS WILL BE ON FRIDAY. APPEARS THAT FRONT WILL NOT MAKE IT VERY FAR SOUTH BEFORE STALLING AND EVENTUALLY WEAKENING. MODELS ARE GIVING SOME INDICATIONS THAT A DISTURBANCE WILL MOVE THROUGH ON MONDAY. PLENTY OF UNCERTAINTY THAT FAR OUT IN TIME WITH SUBTLE CONVECTIVE FEATURES. BUT LOW CHANCE POPS SEEM WARRANTED. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AREA OF CONVECTION CONTINUES TO ROTATE ACROSS THE SE HALF OF THE FA. AXIS OF H5 S/W IS SWINGING ACROSS ERN INDIANA/WRN OH ATTM. AS TROF AXIS SWINGS THRU OH THIS AFTN...THE BACKEDGE OF THE CONVECTION SHOULD BEGIN TO MOVE EWD ALSO...ALONG WITH MVFR/IFR CONDITIONS. TSTM COMPLEX ACROSS CNTRL INDIANA MIGHT BRUSH CVG LATER THIS AFTN. SKIES ARE EXPECTED TO SCT OUT AROUND SUNSET. WITH ABUNDANT LOW LEVEL MOISTURE FROM THE PCPN...AND LIGHT WINDS COMBINING WITH THE CLEARING SKIES...EXPECT FOG TO DEVELOP. DID NOT GO IFR ON VSBYS ATTM...BUT COULD SEE THE LOWER VSBYS HAPPENING. DID ALLOW IFR ST TO DEVELOP AT THE SRN TAFS. OUTLOOK...THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT INTO SATURDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...CONIGLIO NEAR TERM...SITES SHORT TERM...CONIGLIO LONG TERM... AVIATION...SITES
Hazardous weather outlook, Jul 13, 5:27 AM EDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 527 AM EDT TUE JUL 13 2010 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-140930- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 527 AM EDT TUE JUL 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAT INDEX VALUES MAY REACH HEAT ADVISORY CRITERIA OF 100 ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 9:44 PM EDT | Areal Flood Advisory | ILN | Franklin | 91 min |
| Jul 12, 10:05 PM EDT | Flash Flood Warning | ILN | Franklin | 85 min |
| Jul 13, 9:41 AM EDT | Areal Flood Advisory | ILN | Pike, Scioto | 3 hr |
| Jul 13, 11:21 AM EDT | Areal Flood Advisory | ILN | Adams, Brown, Highland | 4 hr |
| Jul 13, 2:50 PM EDT | Areal Flood Advisory | ILN | Scioto | 3 hr |
| Jul 13, 2:54 PM EDT | Areal Flood Advisory | ILN | Butler, Hamilton, Warren | 3 hr |
| Jul 13, 3:48 PM EDT | Areal Flood Advisory | ILN | Franklin | 2 hr |
| Jul 13, 3:54 PM EDT | Areal Flood Advisory | ILN | Clark, Greene, Miami, Montgomery | 109 min |
| Jul 13, 3:46 PM EDT | Flash Flood Warning | ILN | Campbell, Kenton | 119 min |
Nearby
Flash Flood Warnings in Ohio, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.